# SDR 95ZZZX2444

- Difficulty date: May 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N984AA
- Make and model: Beech B90
- Aircraft serial: LJ429
- System (JASC): 5520 · Elevator Structure
- Part: Hinge
- Part number: 505244203
- Condition: Cracked
- Location: Lt Elev
- Part time: 9,764 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION, DISCOVERED THE LT ELEV HINGE LOWER LT (OUTBOARD) ATTACH POINT OF THE CASTING HAD CRACKED THROUGH THE BOLT HOLE.  THIS ALLOWED THE BROKEN PIECE TO FALL OUT WHEN THE AN4 BOLT WAS REMOVED.  CAUSE OF THIS PROBLEM IS UNKNOWN AS NO OTHER DEFECTS APPEAR THAT WOULD CONTRIBUTE TO THIS DEFECT.  RECOMMEND CLOSE INSPECTION WITH 10X MAGNIFYING GLASS AND USE OF FLUORESCENT PENETRANT TO VERIFY ANY SUSPECTED CRACK.  THIS TO BE PERFORMED AT EACH 150 HR/12 MO INSPECTION.
